Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 10, 2011, 1:07 PM MST for Mohave County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2011, 1:07 PM MST (20:07 UTC)
- Expired
- Jul 10, 2011, 1:47 PM MST
- In force
- 40 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WUUS55 KVEF 102007 SVRVEF AZC015-102100- /O.NEW.KVEF.SV.W.0099.110710T2007Z-110710T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 107 PM MST SUN JUL 10 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 200 PM MST. * AT 1257 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF VALENTINE...OR 18 MILES NORTHEAST OF KINGMAN...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE...VALENTINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3563 11381 3559 11352 3527 11366 3529 11388 TIME...MOT...LOC 2006Z 188DEG 10KT 3537 11376 $$ PIERCE
2 follow-up statements
169 WWUS55 KVEF 102030 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 130 PM MST SUN JUL 10 2011 AZC015-102100- /O.CON.KVEF.SV.W.0099.000000T0000Z-110710T2100Z/ MOHAVE AZ- 130 PM MST SUN JUL 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST FOR CENTRAL MOHAVE COUNTY... AT 120 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF VALENTINE...OR 19 MILES NORTHEAST OF KINGMAN...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3563 11381 3559 11352 3527 11366 3529 11388 TIME...MOT...LOC 2030Z 215DEG 10KT 3534 11372 $$ PIERCE
425 WWUS55 KVEF 102047 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 147 PM MST SUN JUL 10 2011 AZC015-102055- /O.CAN.KVEF.SV.W.0099.000000T0000Z-110710T2100Z/ MOHAVE AZ- 147 PM MST SUN JUL 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM NEAR HACKBERRY HAS WEAKENED. THE STORM NO LONGER IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH. LAT...LON 3563 11381 3559 11352 3527 11366 3529 11388 TIME...MOT...LOC 2045Z 215DEG 10KT 3537 11369 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:40 AM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 10, 9:40 AM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT SUN JUL 10 2011 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE THROUGH MONDAY OVER MOHAVE COUNTY AND PORTIONS OF CLARK...LINCOLN...AND SAN BERNARDINO COUNTIES. THIS WILL ALLOW FOR A CONTINUATION OF AFTERNOON SHOWERS AND THUNDERSTORMS. AN AREA OF LOW PRESSURE DROPPING SOUTH OUT OF WESTERN CANADA WILL ALLOW FOR A SOUTHWEST FLOW OVER THE REGION TO FINALLY PUSH THE MOISTURE EAST BY MID WEEK WITH THUNDERSTORM CHANCES COMING TO AN END. && .UPDATE...SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTHERN MOHAVE AND EASTERN LINCOLN COUNTY HAVE DECREASED AND EXPECT A CONTINUING TREND OVER THE MORNING. HOWEVER NEXT BAND OF CLOUDS MOVING INTO SOUTHERN MOHAVE COUNTY WILL LIKELY BE THE FIRST AREA TO START CONVECTION LATE THIS MORNING INTO THE AFTERNOON WHICH WILL THEN SPREAD WEST AND NORTH INTO EXTREME EASTERN SAN BERNARDINO/CLARK AND LINCOLN COUNTIES ONCE AGAIN. REMAINDER OF THE CWA SHOULD BE UNDER DRIER/STABLE SOUTHWEST FLOW FROM DEVELOPING TROUGH OVER THE WEST COAST. OVERALL CURRENT SHORT TERM FORECAST IS ON TRACK AND DO NOT PLAN ANY UPDATES THIS MORNING. && .PREV DISCUSSION... 230 AM PDT SUN JUL 10 2011 .SHORT TERM...A FEW SHOWERS AND THUNDERSTORMS HAVE CONTINUED TO DEVELOP AND MOVE NORTHEAST EARLY THIS MORNING OVER NORTHERN MOHAVE AND NORTHEAST CLARK COUNTIES. THUNDERSTORMS HAVE ALSO BEEN DEVELOPING OVER WESTERN YAVAPAI COUNTY AND ALTHOUGH HAVE BEEN MOVING NORTHEAST...THEY HAVE BEEN DEVELOPING A BIT FURTHER WEST. DID INCREASE POPS JUST A BIT OVER MOHAVE COUNTY THROUGH THE 18Z PERIOD. WATER VAPOR IMAGERY IS SHOWING A LOT OF LOW AND MID LEVEL MOISTURE TRACKING WEST AS PART OF A DECAYING THUNDERSTORM COMPLEX OVER SOUTHERN ARIZONA. THIS WILL ADD MOISTURE TO THE EASTERN AREAS OF THE CWA AND ALLOW FOR A CONTINUATION OF AFTERNOON THUNDERSTORMS TO DEVELOP ONCE AGAIN. MAIN CONCENTRATION IS EXPECTED TO BE OVER MOHAVE COUNTY AND EVEN THROUGH THE BOUNDARY OF DRIER AIR IS TRYING TO PUSH EAST...IT LOOKS LIKE ENOUGH MOISTURE WILL TRACK WEST BRINGING THUNDERSTORMS TO CLARK...LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. AGREE WITH THE PREVIOUS SHIFT BY PUSHING THE THUNDERSTORM DEVELOPMENT BOUNDARY BACK TOWARD THE WEST AND HAVE EVEN BUMPED UP POPS A LITTLE MORE. FLASH FLOODING WILL BE THE MAIN CONCERN FOR MOHAVE COUNTY...BUT A FEW SEVERE STORMS ARE LIKELY TO DEVELOP ONCE AGAIN AS THE DRY AIR TRIES TO PUSH IN. NOT SEEING MUCH OF A CHANGE IN MONDAYS FORECAST AS THE NAM12 IS NOT PUSHING THE DRY AIR AS FAR EAST AS THE GFS. WITH THE UNCERTAINTY OF MOISTURE BOUNDARIES DUE TO THUNDERSTORMS OVER ARIZONA AM RELUCTANT TO DECREASE POPS TOO FAST OVER THE EASTERN CWA. IT DOES LOOK LIKE ENOUGH STABLE AND DRY AIR WILL PUSH THE MOISTURE FAR ENOUGH EAST ON TUESDAY TO KEEP THUNDERSTORMS MAINLY CONFINED TO MOHAVE COUNTY. TEMPERATURES ARE EXPECTED TO REMAIN A COUPLE OF DEGREES BELOW NORMAL THROUGH TUESDAY. .LONG TERM...OPERATIONAL MODELS AND MOST ENSEMBLE MEMBERS STILL AGREE ON THE PACIFIC TROUGH NUDGING THE CONTINENTAL RIDGE EAST BY WEDNESDAY...SETTING UP DRY SOUTHWEST FLOW AND A PERIOD OF DRY WEATHER FROM WEDNESDAY THROUGH AT LEAST FRIDAY. THE RIDGE FLEXES ITS MUSCLES AND PUSHES BACK BY THE WEEKEND...WITH MONSOON MOISTURE LIKELY TO RETURN AT LEAST TO MOHAVE COUNTY AT SOME POINT DURING THE WEEKEND. MADE LITTLE CHANGE TO THE PREVIOUS FORECAST...DEPICTING SILENT POPS OVER MOHAVE COUNTY SATURDAY FOLLOWED BY SLIGHT CHANCES OF THUNDERSTORMS SUNDAY AND MONDAY AFTERNOONS. TEMPERATURES SHOULD BE A FEW DEGREES BELOW NORMAL WEDNESDAY THROUGH FRIDAY UNDER THE INFLUENCE OF THE TROUGH...THEN RISE BACK TOWARD NORMAL OVER THE WEEKEND AS THE RIDGE TRIES TO MAKE A COMEBACK. IF THIS SCENARIO PANS OUT...DEWPOINTS SHOULD RISE SUBSTANTIALLY OVER THE SOUTHEAST CWA OVER THE WEEKEND...BUT NOT ENOUGH CONFIDENCE IN THE PATTERN EVOLUTION /ESPECIALLY THE TIMING/ TO PAINT THIS INTO THE GRIDS YET. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS ARE STILL A POSSIBILITY NEAR THE TERMINAL TODAY...AND CANNOT BE TOTALLY RULED OUT ON MONDAY. HIGHER CHANCES WILL BE FOUND EACH AFTERNOON ON THE MOUNTAINS NEAR THE TERMINAL...AND IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS. DRIER AIR IS EXPECTED NEAR THE TERMINAL ON TUESDAY...BUT A FEW STORMS COULD LINGER IN THE EASTERN CORRIDORS. ANY THUNDERSTORMS WILL PRODUCE STRONG OUTFLOW WINDS WHICH COULD CAUSE SURFACE WIND SHIFTS MANY MILES FROM THE STORM. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON...MAINLY EAST OF A LINE FROM RACHEL TO MOUNT CHARLESTON TO ESSEX. THUNDERSTORM CHANCES SHOULD BE LIMITED TO AREAS EAST OF A LINE FROM CALIENTE TO LAKE HAVASU CITY MONDAY AND TUESDAY. ANY THUNDERSTORMS WILL PRODUCE STRONG OUTFLOW WINDS WHICH COULD CAUSE SURFACE WIND SHIFTS MANY MILES FROM THE STORM. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV UPDATE...GORELOW/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 10, 4:16 AM MST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 416 AM PDT SUN JUL 10 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-110230- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 416 AM PDT SUN JUL 10 2011 /416 AM MST SUN JUL 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY OVER MOHAVE...CLARK...LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. THE HIGHEST PROBABILITY OF THUNDERSTORMS IS EXPECTED OVER MOHAVE COUNTY WITH DIMINISHING CHANCES WEST. FLASH FLOODING IS THE MAIN CONCERN OVER MOHAVE COUNTY...BUT STRONG GUSTY WINDS ARE ALSO POSSIBLE. REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL DIMINISH MONDAY AND TUESDAY AS DRIER AIR WORKS IN FROM THE WEST. MOHAVE COUNTY WILL CONTINUE TO SEE THE BETTER CHANCES WITH DECREASING CHANCES FURTHER WEST. THUNDERSTORMS ARE EXPECTED TO BE OUT OF THE REGION BY WEDNESDAY AS DRIER AIR WORKS OVER THE ENTIRE AREA. ITS POSSIBLE THAT MONSOON MOISTURE COULD MAKE A RETURN TO MOHAVE COUNTY LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 10, 11:03 AM MST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1103 AM PDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 1 S SPRING VALLEY 36.09N 115.24W
07/09/2011 E1.00 INCH CLARK NV PUBLIC
THE PUBLIC REPORTED AT LEAST A FEW INCHES OF WATER WAS
COVERING RAINBOW BOULEVARD BETWEEN THE 215 BELTWAY AND
TROPICANA AVENUE.
0410 PM HEAVY RAIN 3 SSW SPRING VALLEY 36.06N 115.26W
07/09/2011 M0.55 INCH CLARK NV MESONET
AN AUTOMATED RAIN GAUGE FROM THE CLARK COUNTY REGIONAL
FLOOD CONTROL DISTRICT MEASURED A STORM TOTAL OF 0.55
INCH NEAR BUFFALO AND THE 215 BELTWAY IN NEARLY AN HOUR.
0420 PM HEAVY RAIN 3 SE DOWNTOWN LAS VEGAS 36.14N 115.12W
07/09/2011 E0.20 INCH CLARK NV NEWSPAPER
NEWSPAPER REPORT OF POOR DRAINAGE FLOODING WITH A FEW
INCHES OF WATER NEAR THE INTERSECTION OF SAHARA AND
EASTERN. THE EVENT TIME IS AN ESTIMATE.
0427 PM TSTM WND GST 5 ENE DOWNTOWN LAS VEGA 36.20N 115.06W
07/09/2011 M56.00 MPH CLARK NV TRAINED SPOTTER
A SPOTTER MEASURED A 56 MPH THUNDERSTORM WIND GUST NEAR
NELLIS AND CAREY WITH A HAND HELD ANEMOMETER.
0430 PM HEAVY RAIN THE STRIP 36.12N 115.18W
07/09/2011 E0.30 INCH CLARK NV NEWSPAPER
A FEW INCHES OF WATER WERE REPORTED FLOWING THROUGH THE
LOWER LEVEL OF THE IMPERIAL PALACE PARKING GARAGE.
0500 PM HEAVY RAIN 2 S DOWNTOWN LAS VEGAS 36.14N 115.15W
07/09/2011 E0.40 INCH CLARK NV NEWSPAPER
HEAVY RAIN LED TO THE COLLAPSE OF A 12 UNIT APARTMENT
BUILDING ROOF ON SHERWOOD STREET.
0630 PM FLASH FLOOD 8 NE DOLAN SPRINGS 35.70N 114.18W
07/09/2011 MOHAVE AZ FIRE DEPT/RESCUE
THE DOLAN SPRINGS FIRE DEPARTMENT REPORTED MUD AND ROCKS
WASHED ONTO PIERCE FERRY ROAD NEAR DOLAN SPRINGS. FLOWING
WATER ALSO CROSSED THE ROAD. THE FLOODING ENDED AROUND
730 PM SATURDAY.
0640 PM TSTM WND DMG TEMPLE BAR 36.03N 114.32W
07/09/2011 MOHAVE AZ PARK/FOREST SRVC
THUNDERSTORM WINDS RESULTED IN DOCKS BREAKING LOOSE AND
FUEL LINES BEING PULLED APART AT THE TEMPLE BAR MARINA.
THE MARINA WAS CLOSED SUNDAY AS A RESULT.
&&
THE IS AN UPDATED LIST OF STORM REPORTS FROM SATURDAY AFTERNOON AND
EVENING FROM ACROSS THE AREA.
STACHELSKILocal storm report, Jul 10, 12:55 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM PDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL 3 ESE HENDERSON EXECUTI 35.97N 115.08W
07/10/2011 E0.25 INCH CLARK NV TRAINED SPOTTER
A SPOTTER REPORTED PEA SIZE HAIL FELL IN ANTHEM.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:30 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 25 min |
| Jul 9, 5:41 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
| Jul 9, 6:23 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 9, 7:34 PM MST | Areal Flood Advisory | VEF | Mohave | 86 min |
| Jul 10, 1:02 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Jul 10, 2:55 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| Jul 10, 3:09 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 20 min |
| Jul 10, 3:46 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.